MAUDE Adverse Event Report: CAREFUSION ALARIS PCA MICROBORE SET; SET, EXTENSION, INTRAVASCULAR

CAREFUSION ALARIS PCA MICROBORE SET; SET, EXTENSION, INTRAVASCULAR
Model Number 30853
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Information (3190)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The affected product has been received and the investigation is pending.A follow up report will be submitted once the failure investigation has been completed.
 
Event or Problem Description
It was reported that tubing was cracked.Although requested, no additional event and/or patient information was provided.
 
Additional Manufacturer Narrative
Additional information added; section; b.5.(patient information clarified/detailed).The customer¿s report that tubing was cracked was confirmed due to a crack in the female luer.Visual inspection observed a lateral crack in the female luer wall located at the top end of the female luer opposite of the luer gate.No signs of over torque or other issues were observed.The female luer crack was investigated and it was determined to be a result of internal stresses created during the manufacturing process that make it more susceptible to chemical/mechanical attacks and the materials used during molding.The pca set was visually inspected for kinks, incomplete bonding engagements, holes/tears in the tubing or damages to the components.Functional testing was performed and the set leaked from the cracked female luer.No other leaks were observed throughout the set.The root cause of the female luer crack was identified to be a result of internal stresses created during the manufacturing process that make it more susceptible to chemical/mechanical attacks and the pvc materials used in the new female luer.
 
Event or Problem Description
It was reported that tubing was cracked.Although requested, there has been no impact to patient response or additional event information made available to date.

Brand Name
ALARIS PCA MICROBORE SET
Common Device Name
SET, EXTENSION, INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key9851335
Report Number9616066-2020-00817
Device Sequence Number16797320
Product Code FPA
UDI-Device Identifier10885403273995
UDI-Public10885403273995
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K811885
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number30853
Device Catalogue Number30853
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/26/2020
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/18/2020
Supplement Report FDA Received Date04/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1